Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 308, NWS Louisville, KY

June 11, 2011Garrard County, Lincoln County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2011, 2:51 PM EDT for Garrard County, Lincoln County, Madison County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 2:51 PM EDT (18:51 UTC)
Expired
Jun 11, 2011, 3:15 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garrard County, KY, Lincoln County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS53 KLMK 111851
SVRLMK
KYC079-137-151-111915-
/O.NEW.KLMK.SV.W.0308.110611T1851Z-110611T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM POINT LEAVELL TO SUGAR GROVE...
  MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  MANSE AND LOWELL...
  CRAB ORCHARD...
  TURKEYTOWN AND CARTERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3752 8431 3753 8435 3749 8436 3747 8437
      3748 8445 3741 8449 3747 8463 3764 8448
      3755 8427
TIME...MOT...LOC 1851Z 301DEG 7KT 3759 8448 3746 8456
WIND...HAIL 60MPH 1.00IN

$$

JSD
1 follow-up statement
174 
WWUS53 KLMK 111911
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT SAT JUN 11 2011

KYC079-137-151-111921-
/O.EXP.KLMK.SV.W.0308.000000T0000Z-110611T1915Z/
MADISON KY-GARRARD KY-LINCOLN KY-
311 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN...SOUTHEASTERN
GARRARD AND SOUTHERN MADISON COUNTIES WILL EXPIRE AT 315 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3752 8431 3753 8435 3749 8436 3747 8437
      3748 8445 3741 8449 3747 8463 3764 8448
      3755 8427
TIME...MOT...LOC 1911Z 301DEG 7KT 3757 8444 3744 8452

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:00 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 11, 1:00 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT SAT JUN 11 2011

...UPDATED AVIATION DISCUSSION...

...UPDATE #2...

A QUICK UPDATE TO LOWER POPS ACROSS THE NORTHWESTERN CWA AS
CONVECTIVE COMPLEX HAS CONTINUED TO DIMINISH IN COVERAGE AND
INTENSITY THIS MORNING. EXPECT REDEVELOPMENT OF SCATTERED
THUNDERSTORMS AGAIN THIS AFTERNOON WITH DESTABILIZATION/APPROACH OF
FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES PROMOTING LOW LEVEL
CONVERGENCE. UPDATED PRODUCTS ALREADY OUT.

...PREVIOUS UPDATE...

SYNOPTIC SCALE FRONTAL BOUNDARY IS HARD TO DEFINE FOR THE TIME BEING
AS SEVERAL RESIDUAL OUTFLOW BOUNDARIES HAVE SURFACE WINDS VARIABLE
IN NATURE. HOWEVER...BASED ON PRESSURE ANALYSIS AND DEW POINT
GRADIENT...FRONT APPEARS TO BE FROM LOT/ILX/LSX...SOUTHWESTWARD
THROUGH LSX/TSA/OUN. HAVE DELAYED THIS FEATURE/S PROGRESSION THROUGH
THE CWA UNTIL LATER THIS EVENING AS LATEST MODEL DATA SUGGESTS. THIS
WILL KEEP OUR CWA UNDER THE THREAT OF CONTINUED SHOWER AND
THUNDERSTORM ACTIVITY THROUGH MUCH OF THE AFTERNOON. AS HAS BEEN THE
CASE...BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS
NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA WITH ONLY ISOLATED TO
SCATTERED STORMS ACROSS SOUTH CENTRAL KENTUCKY WHERE RESIDUAL
OUTFLOW BOUNDARIES FROM MORNING CONVECTION COULD FIRE OFF ADDITIONAL
STORMS.

HAVE BEEN KEEPING AN EYE ON WEAKENING CLUSTER OF SHOWERS AND
THUNDERSTORMS MOVING FROM SOUTHERN IL/SW INDIANA. THESE STORMS ARE
WEAKENING AS THEY ENTER A MORE STABLE ENVIRONMENT...HOWEVER COULD
STRENGTHEN LATER THIS AFTERNOON WITH DIURNAL DESTABILIZATION OVER
THE AREA. NOT EXPECTING MUCH IN THE WAY OF A SEVERE THREAT AS
OVERALL SHEAR IS VERY WEAK. THAT BEING SAID...WILL HAVE TO WATCH THE
NORTHERN PORTIONS OF THE CWA LATER THIS AFTERNOON AS 06Z MODELS
INDICATE 40 KNOT LLJ RAMPING UP. THIS WOULD PROVIDE ENOUGH SHEAR FOR
BETTER THUNDERSTORM ORGANIZATION AND WOULD SUPPORT A DAMAGING WIND
THREAT SHOULD ENOUGH DESTABILIZATION OCCUR. AT THIS POINT...DO NOT
FEEL CONFIDENT IN THIS SCENARIO PLAYING OUT AS DYING CONVECTIVE
CLUSTER SHOULD HELP TO STABILIZE ATMOSPHERE AS IT MOVES THROUGH
EARLY TO MID AFTERNOON. SPC DOES NOT HAVE OUR CWA IN A SLIGHT RISK
ATTM.

OVERALL...EXPECTING A QUARTER TO A HALF AN INCH OF RAINFALL ACROSS
SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY TODAY. HAVE KEPT POPS IN
THE LIKELY RANGE FOR LATE THIS MORNING AND THIS AFTERNOON ACROSS
NORTHERN CWA...WITH ONLY CHANCE POPS SOUTH OF THIS LINE. INCREASED
POPS FOR THE OVERNIGHT AS FRONTAL PROGRESSION IS EXPECTED TO BE
SLOWER...HOWEVER STILL ONLY EXPECTING SCATTERED COVERAGE.

DECREASED HIGH TEMPERATURES ONLY SLIGHTLY ACROSS THE BOARD FOR THIS
AFTERNOON...WITH THE BIGGEST CHANGES ACROSS THE NORTH WHERE
CONVECTIVE SKY COVER SHOULD REMAIN FOR THE MAJORITY OF THE DAY.
LOOKING FOR LOW TO MID 80S ACROSS SOUTHERN INDIANA...WITH MID AND
UPPER 80S ACROSS NORTH CENTRAL KENTUCKY. SOUTH CENTRAL KENTUCKY
SHOULD SEE UPPER 80S TO AROUND 90 WITH MOSTLY SUNNY SKIES FOR A GOOD
PORTION OF THE DAY. RAISED LOW TEMPERATURES A COUPLE OF DEGREES FOR
THE OVERNIGHT AS FRONTAL PASSAGE IS DELAYED. UPDATED PRODUCTS OUT
SHORTLY.

.SHORT TERM (TODAY AND TONIGHT)...

MCS JUST TO OUR WEST AND NORTH THIS MORNING AS OF 645Z CONTINUES TO
INCH IT/S WAY CLOSER TO OUR FORECAST AREA.  THE GOOD NEWS IS THAT IT
SEEMS TO BE WEAKENING WITH UPSTREAM OBS ALONG THE ILLINOIS BORDER
ONLY GUSTING TO AROUND 40 TO 45 MPH.  OUTFLOW FROM THIS COMPLEX IS
RUNNING OUT AHEAD OF THE STORMS WHICH CONFIRMS THE WEAKER WINDS.
WILL CONTINUE TO KEEP AN EYE ON THIS COMPLEX THROUGH THE EARLY
MORNING HOURS HOWEVER AS IT MOVES THROUGH OUR AREA.  THE MAIN
THREATS WITH THIS MCS WILL BE DAMAGING WIND AND HAIL.  HAVE UPPED
POPS TO 100 PERCENT OVER SOUTHERN INDIANA AND NORTH CENTRAL KY THIS
MORNING TO ACCOUNT FOR THE STORMS.

A WEAK FRONTAL BOUNDARY STRETCHING FROM THE MIDWEST DOWN THROUGH THE
SOUTHERN PLAINS STATES WILL CONTINUE TO PUSH SOUTH TOWARD OUR AREA
TODAY.  FROPA SHOULD OCCUR DURING THE EARLY TO MID AFTERNOON HOURS
OVER OUR AREA.  STORMS SHOULD CONTINUE TO FIRE ALONG THE FRONT AS
SEVERAL DISTURBANCES RIDE ALONG IT AND CONVECTIVE TEMPS REMAIN QUITE
LOW TODAY IN THE MID 80S.  MODEL SOUNDINGS INDICATE THAT DAMAGING
MICROBURST TYPE WINDS AND HAIL WILL BE THE MAIN THREATS UNTIL THE
FRONT PASSES AND WE ENTER A MORE STABLE AIRMASS.  THEN ONLY GARDEN
VARIETY T-STORMS ARE EXPECTED FOR LATE THIS AFTERNOON/EVENING CLOSE
TO THE EXITING BOUNDARY.

TEMPERATURES FOR TODAY WILL BE TRICKY DUE TO CONVECTION OVER THE
AREA AND FROPA.  WILL GO FOR MID 80S TO LOW 90S FOR HIGHS TODAY.
LOWS TONIGHT SHOULD DIP INTO THE UPPER 50S TO MID 60S.

.LONG TERM (SUNDAY - FRIDAY)...

HIGH PRESSURE WILL BE IN CONTROL IN THE WAKE OF THE COOL FRONT ON
SUNDAY AND MONDAY. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY WITH
LIGHT NORTHERLY WINDS ACROSS THE REGION. TEMPERATURES WILL BE CLOSER
TO NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE UPPER 70S TO LOW
80S AND LOWS IN THE UPPER 50S TO LOWER 60S.

WE WILL SEE A CHANCE FOR RAIN AND STORMS ENTERING INTO THE FORECAST
AGAIN MONDAY NIGHT OR TUESDAY. UPPER LEVEL RIDGING WILL BEGIN TO
NOSE IN FROM THE WEST. A SHORTWAVE IN THE UPPER LEVEL NORTHWESTERLY
FLOW WILL SCOOT ACROSS WESTERN KENTUCKY TUESDAY. THE WESTERN HALF OF
THE FORECAST AREA COULD SEE SOME STORMS FROM THIS FEATURE. HOWEVER
CONFIDENCE REMAINS LOW FOR THIS TIME FRAME SO WILL CONTINUE WITH
SLIGHT CHANCE POPS.

THE BETTER CHANCE FOR RAIN WILL COME WEDNESDAY AND THURSDAY AS A LOW
PRESSURE SYSTEM TRACKS ACROSS THE UPPER MIDWEST. A WARM FRONT WILL
PUSH NORTHEAST ACROSS THE FORECAST AREA ON WEDNESDAY WITH THE COLD
FRONT ASSOCIATED WITH THE SYSTEM MOVING THROUGH ON THURSDAY. AT THIS
TIME FRIDAY DOES LOOK LIKE IT WILL REMAIN DRY IN THE WAKE OF THIS
SYSTEM. TEMPERATURES WILL WARM A BIT THROUGH THE MID AND LATTER
PORTION OF THE WORK WEEK. HIGHS WILL BE BACK INTO THE MID TO UPPER
80S BY MID WEEK WITH LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION (18Z TAF ISSUANCE)...

CONVECTIVE CLUSTER HAS CONTINUED TO DIE OFF ACROSS SOUTHERN INDIANA
EARLY THIS AFTERNOON. STILL COULD GET SOME LIGHT RAIN AT SDF BETWEEN
2 AND 4 PM EDT...HOWEVER DO NOT EXPECT VIS/CIG TO GO BELOW VFR
THRESHOLD. OTHERWISE...FRONTAL BOUNDARY WILL APPROACH FROM THE
NORTHWEST LATER THIS EVENING WITH THE POTENTIAL FOR SCATTERED
SHOWERS AND THUNDERSTORMS UNTIL THEN. THE BEST CHANCE FOR
THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON WILL BE NEAR BWG WHERE
REMNANT T-STORM OUTFLOW BOUNDARY COMBINES WITH MOST UNSTABLE
AIRMASS. AM NOT CONFIDENT ENOUGH TO INCLUDE A PREVAILING
THUNDERSTORM GROUP AT THIS TIME...HOWEVER DO HAVE CB GROUP
MENTIONED.

CHANCES FOR THUNDERSTORMS WILL DIE OFF THIS EVENING WHEN FRONT
PASSES BETWEEN MIDNIGHT AND 4 AM EDT FROM WEST TO EAST. WINDS SHOULD
VEER WITH FRONTAL PASSAGE TO THE NORTHWEST WITH COOLER/DRIER AIRMASS
SETTLING IN. WILL LIKELY HAVE TO DEAL WITH VFR/MVFR STRATOCU BEHIND
THE FRONT TOWARD DAWN...WHICH IS EVIDENT ON VISIBLE SATELLITE
IMAGERY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....AMS
LONG TERM......EER
AVIATION.......BJS
Hazardous weather outlook, Jun 11, 11:58 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EDT SAT JUN 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1158 AM EDT SAT JUN 11 2011 /1058 AM CDT SAT JUN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON
AS SEVERAL DISTURBANCES RIDE ALONG A FRONTAL BOUNDARY NEAR THE
AREA. THE MAIN THREATS WITH THESE STORMS WILL BE BRIEF HEAVY
RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY
MONDAY NIGHT THROUGH THURSDAY AS MULTIPLE DISTURBANCES CROSS THE
REGION. THE BEST CHANCE WILL BE THURSDAY AS A COOL FRONT PASSES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BJS/EER

In the hours before

Special weather statement, Jun 11, 2:00 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EDT SAT JUN 11 2011

KYZ055-066-067-111830-
BOYLE-CASEY-LINCOLN-
200 PM EDT SAT JUN 11 2011

...SEVERAL STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS WILL MOVE EAST ACROSS SOUTHERN
BOYLE...NORTHERN CASEY...AND NORTHERN LINCOLN COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DANVILLE...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAIN...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  DANVILLE...
  MILLEDGEVILLE AND MORELAND...
  TURNERSVILLE AND CHICKEN BRISTLE...
  BONEYVILLE AND BLUE LICK...
  LOGANTOWN AND HUBBLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3745 8466 3747 8498 3764 8496 3765 8470
      3764 8470 3765 8467 3764 8467 3763 8465
      3761 8466 3761 8464 3759 8462
TIME...MOT...LOC 1759Z 275DEG 27KT 3754 8485

JSD
Special weather statement, Jun 11, 2:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SAT JUN 11 2011

KYZ056-066-067-111900-
CASEY-GARRARD-LINCOLN-
229 PM EDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS WILL MOVE SOUTHEAST ACROSS
LINCOLN...CASEY...AND SOUTHERN GARRARD COUNTIES THROUGH 3 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STANFORD TO 8 MILES
NORTHWEST OF LIBERTY...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAIN...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  STANFORD...
  BEECH BOTTOM AND BLUE LICK...
  MOUNT SALEM AND MCKINNEY...
  POINT LEAVELL AND WALNUT FLAT...
  MANSE AND SOUTH FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8440 3729 8493 3734 8515 3739 8514
      3742 8509 3742 8506 3743 8506 3761 8466
      3760 8439 3754 8436
TIME...MOT...LOC 1827Z 280DEG 22KT 3757 8463 3737 8503

JSD
Special weather statement, Jun 11, 2:50 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SAT JUN 11 2011

KYZ057-111915-
MADISON-
250 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SANDGAP...AND MOVING EAST AT
15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PANOLA AND COMBS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3756 8416 3755 8418 3752 8421 3751 8428
      3752 8430 3769 8426 3768 8410 3766 8410
      3764 8413 3757 8410
TIME...MOT...LOC 1850Z 287DEG 13KT 3759 8416

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:23 PM EDTSpecial Weather StatementLMKHarrison37 min
Jun 10, 10:51 PM EDTSpecial Weather StatementLMKShelby24 min
Jun 10, 11:31 PM EDTSpecial Weather StatementLMKFranklin14 min
Jun 10, 11:47 PM EDTSpecial Weather StatementLMKOwen13 min
Jun 11, 3:47 AM EDTSpecial Weather StatementLMKHancock, Ohio28 min
Jun 11, 3:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio33 min
Jun 11, 4:14 AM EDTSpecial Weather StatementLMKBreckinridge, Hancock, Meade31 min
Jun 11, 4:26 AM EDTSpecial Weather StatementLMKButler, Grayson, Ohio34 min
Jun 11, 4:38 AM EDTSpecial Weather StatementLMKJefferson37 min
Jun 11, 4:42 AM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Hardin, Meade33 min
Jun 11, 5:07 AM EDTSpecial Weather StatementLMKBullitt, Larue, Nelson, Spencer23 min
Jun 11, 5:12 AM EDTSpecial Weather StatementLMKJefferson, Oldham, Shelby, Trimble33 min
Jun 11, 2:00 PM EDTSpecial Weather StatementLMKBoyle, Lincoln30 min
Jun 11, 2:29 PM EDTSpecial Weather StatementLMKCasey, Lincoln31 min
Jun 11, 2:50 PM EDTSpecial Weather StatementLMKMadison25 min
Jun 11, 3:02 PM EDTSpecial Weather StatementLMKRockcastle28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.